Vivid dreams and statins

Dr Mark Porter / 29 November 2016

What to do if you have been plagued by vivid dreams since starting statins.



Q: Since I started taking a statin (simvastatin), I’ve been plagued by vivid dreams. Is this common?

A: Yes. Cholesterol-lowering simvastatin works best if taken at night but can affect your dreams – not always in a nice way.

Ask your GP if you can take it in the morning or try an alternative, such as atorvastatin, that can be taken any time and is (supposedly) less likely to cause this.

Statins - side effects and problems

Natural alternatives to statins

Foods that may help lower your cholesterol

This article was first published in the November 2016 issue of Saga Magazine.

Try 12 issues of Saga Magazine for just £12

The new look Saga Magazine is available now for just £12 for 12 issues...



The opinions expressed are those of the author and are not held by Saga unless specifically stated.

The material is for general information only and does not constitute investment, tax, legal, medical or other form of advice. You should not rely on this information to make (or refrain from making) any decisions. Always obtain independent, professional advice for your own particular situation.